Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

June 21, 2021Warren County, Pennsylvania

NWS State College, PA issued this special weather statement at Jun 21, 2021, 4:18 AM EDT for Warren County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 4:18 AM EDT (08:18 UTC)
Expired
Jun 21, 2021, 5:00 AM EDT
In force
42 min
Issued by
NWS State College, PA

County Warren County, PA

The radar

The Buffalo radar (KBUF), 123 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

994 
WWUS81 KCTP 210818
SPSCTP

Special Weather Statement
National Weather Service State College PA
418 AM EDT Mon Jun 21 2021
 
PAZ004-210900-
Warren PA-
418 AM EDT Mon Jun 21 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF WARREN COUNTY UNTIL 515 
AM EDT...

At 417 AM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles southwest of Long Point State Park to
near Riceville. Movement was east at 50 mph.

Wind gusts up to 50 mph are possible.

Locations impacted include...
Columbus, Youngsville, Spring Creek, Lottsville, Sugar Grove and Bear
Lake.

LAT...LON 4200 7914 4199 7912 4183 7926 4182 7961
      4196 7961 4200 7960
TIME...MOT...LOC 0817Z 248DEG 43KT 4209 7950 4184 7973 

$$

Colbert

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:31 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 21, 2:31 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service State College PA
231 AM EDT Mon Jun 21 2021

.SYNOPSIS...
Very warm and muggy conditions this Father's Day with an
isolated strong thunderstorm possible late this afternoon. Heat
and humidity will peak on Monday with a slight risk of severe
storms. Showers exit on Tuesday followed by cooler and more
comfortable weather through midweek. Temperatures return to
seasonal levels by late week with an increasing chance of rain
into next weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Coverage of thunderstorms will diminish over most of the CWA
overnight, however a couple of thunderstorms may move into the
far northwest late tonight as a decaying line of convection
moves across northern Ohio into northwest PA. Have added patchy
fog to the lower and middle Susquehanna valley and into the
central mountains where it rained in the afternoon and evening.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
D2 SPC SLGT risk SWO continues for Monday.

Isolated to scattered severe storm risk on Monday afternoon and
evening will be driven by amplifying large scale trough and low
level convergence along the attendant cold front and pre-frontal
trough. Rich low level moisture (dewpoints 65-70F) will reside
ahead of the front, and diurnal heating/instability combined
with frontal forcing and sufficient deep-layer shear should
support organized (linear) storm clusters/lines capable of
producing strong to locally damaging winds.

Heat+Humidity peaks on Monday with max temperatures in the mid
80s to low 90s and max heat index (HX) values forecast to reach
the mid to upper 90s across the central and southeast valleys.
Forecast max temperatures are a solid 5-10F above average and
approach near-record territory in some areas (within 5F at
STCP1).

Convection should gradually weaken Monday night due to the loss
of heating and increasing CINH. Minimum temperatures will have
the most spread in recent nights thanks to the cold front
bisecting the area with lows ranging from the mid 50s in the NW
mtns to around 70F in the southeast/Lower Susq. metro areas.

Showers are likely early Tuesday across the southeast zones
before exiting the CWA by 00Z Wed. Temps will trend much cooler
on Tuesday with 24hrMaxT deltas of -15 to -25F lower vs. Monday.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Dry conditions and low humidity expected through midweek as
surface high pressure builds in behind the cold front. The high
will move to the east later in the week with warmer, more humid
air moving in from the south and east.

A cold front will approach from the west next weekend, but there
is still a great deal of uncertainty with the timing of that
front and precipitation it will bring. GFS and ECMWF have been
trending toward a slower solution on the movement of the front
and perhaps event the front stalling over PA next weekend into
early next week. This would result in an unsettled period with
multiple rain chances for central PA through the middle of the
week.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 06z Mon, scattered TSRA has moved out of the area into NY
state. Will continue to monitor upstream convection over Lake
Erie, which may work its way into BFD after 09z, although it is
on a weakening trend so chances are decreasing.

Model guidance continues to indicate that lower clouds will
develop over eastern terminals after 10z
/MDT...IPT...LNS...UNV/. With muggy airmass in place expect
vsbys across Central PA to slip to MVFR for a short while around
sunrise... with possible localized areas of fog bringing vsby
down to IFR.

Widespread coverage of showers/tstms is expected on Monday with
activity spreading from the NW across the CWA by afternoon.
These storms will bring potential for locally strong wind gusts
and torrential rainfall as they impact the area through the
afternoon hours. Peak areal extent of TSRA expected between 18z-
00z.

Outlook...

Monday-Tuesday...more widespread showers/storms possible
areawide.

Wednesday-Friday...widespread VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl/RXR
NEAR TERM...RXR/Travis
SHORT TERM...Steinbugl/RXR
LONG TERM...Guseman/Travis
AVIATION...Colbert/Wagner
Hazardous weather outlook, Jun 20, 4:55 AM EDT, 23 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
455 AM EDT Sun Jun 20 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-210900-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
455 AM EDT Sun Jun 20 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Isolated strong to marginally severe thunderstorms with gusty winds
are possible Sunday afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered severe thunderstorms with damaging winds 60 mph or greater
are possible Monday afternoon and evening. Locally heavy rainfall may
produce isolated flooding in poor drainage and urban areas.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MRS

In the hours before

Local storm report, Jun 21, 12:40 AM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1240 AM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     1 NNE MCALISTERVILLE    40.64N 77.27W
06/20/2021                   JUNIATA            PA   911 CALL CENTER

            TREES ON WIRES. OTHER REPORTS OF TREES
            ACROSS ROADS REPORTED IN JUNIATA COUNTY.

&&

AW
Special weather statement, Jun 21, 4:18 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
418 AM EDT Mon Jun 21 2021

PAZ004-210900-
Warren PA-
418 AM EDT Mon Jun 21 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF WARREN COUNTY UNTIL 515
AM EDT...

At 417 AM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles southwest of Long Point State Park to
near Riceville. Movement was east at 50 mph.

Wind gusts up to 50 mph are possible.

Locations impacted include...
Columbus, Youngsville, Spring Creek, Lottsville, Sugar Grove and Bear
Lake.

LAT...LON 4200 7914 4199 7912 4183 7926 4182 7961
      4196 7961 4200 7960
TIME...MOT...LOC 0817Z 248DEG 43KT 4209 7950 4184 7973

Colbert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:03 PM EDTSpecial Weather StatementCTPJuniata12 min
Jun 20, 8:13 PM EDTSevere Thunderstorm WarningCTPJuniata, Snyder24 min
Jun 20, 8:29 PM EDTSpecial Weather StatementCTPDauphin16 min
Jun 20, 8:35 PM EDTSpecial Weather StatementCTPMcKean25 min
Jun 20, 8:47 PM EDTSpecial Weather StatementCTPDauphin13 min
Jun 20, 9:02 PM EDTSpecial Weather StatementCTPDauphin13 min
Jun 20, 9:16 PM EDTSpecial Weather StatementCTPSchuylkill14 min
Jun 20, 9:23 PM EDTSevere Thunderstorm WarningCTPColumbia, Northumberland, Schuylkill50 min
Jun 20, 9:29 PM EDTAreal Flood AdvisoryCTPLebanon, Schuylkill2 hr
Jun 21, 2:19 PM EDTSpecial Weather StatementCTPWarren41 min
Jun 21, 2:43 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren47 min
Jun 21, 2:55 PM EDTSpecial Weather StatementCTPMcKean35 min
Jun 21, 3:09 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter21 min
Jun 21, 3:14 PM EDTSevere Thunderstorm WarningCTPMcKean31 min
Jun 21, 3:20 PM EDTSpecial Weather StatementCTPClearfield25 min
Jun 21, 3:26 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Warren49 min
Jun 21, 3:35 PM EDTSpecial Weather StatementCTPCentre25 min
Jun 21, 3:55 PM EDTSpecial Weather StatementCTPTioga35 min
Jun 21, 3:58 PM EDTSpecial Weather StatementCTPSnyder32 min
Jun 21, 4:15 PM EDTSpecial Weather StatementCTPCameron, Potter45 min
Jun 21, 4:17 PM EDTSpecial Weather StatementCTPCambria28 min
Jun 21, 4:18 PM EDTSpecial Weather StatementCTPSullivan27 min
Jun 21, 4:18 PM EDTSpecial Weather StatementCTPFranklin27 min
Jun 21, 4:21 PM EDTSpecial Weather StatementCTPUnion24 min
Jun 21, 4:24 PM EDTSpecial Weather StatementCTPCentre21 min
Jun 21, 4:28 PM EDTSevere Thunderstorm WarningCTPCambria47 min
Jun 21, 4:31 PM EDTSpecial Weather StatementCTPLycoming44 min
Jun 21, 4:31 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin59 min
Jun 21, 4:39 PM EDTSevere Thunderstorm WarningCTPCambria, Somerset36 min
Jun 21, 4:43 PM EDTSevere Thunderstorm WarningCTPCentre32 min
Jun 21, 4:45 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga30 min
Jun 21, 4:52 PM EDTSpecial Weather StatementCTPClinton23 min
Jun 21, 4:55 PM EDTSpecial Weather StatementCTPBlair20 min
Jun 21, 4:56 PM EDTSpecial Weather StatementCTPSullivan19 min
Jun 21, 5:05 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York40 min
Jun 21, 5:08 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming37 min
Jun 21, 5:13 PM EDTSpecial Weather StatementCTPBedford, Blair32 min
Jun 21, 5:31 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga44 min
Jun 21, 5:41 PM EDTSevere Thunderstorm WarningCTPYork34 min
Jun 21, 5:45 PM EDTSpecial Weather StatementCTPMontour45 min
Jun 21, 5:52 PM EDTSpecial Weather StatementCTPColumbia, Northumberland23 min
Jun 21, 5:58 PM EDTSevere Thunderstorm WarningCTPLancaster47 min
Jun 21, 6:02 PM EDTSpecial Weather StatementCTPDauphin28 min
Jun 21, 6:08 PM EDTSpecial Weather StatementCTPSullivan37 min
Jun 21, 6:15 PM EDTSevere Thunderstorm WarningCTPSullivan15 min
Jun 21, 6:20 PM EDTSpecial Weather StatementCTPSchuylkill25 min
Jun 21, 6:23 PM EDTSpecial Weather StatementCTPSchuylkill37 min
Jun 21, 6:49 PM EDTSpecial Weather StatementCTPSchuylkill26 min
Jun 21, 7:00 PM EDTSpecial Weather StatementCTPSomerset15 min
Jun 21, 7:12 PM EDTSpecial Weather StatementCTPCarbon18 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.